Wednesday, July 2, 2014

Missy Chauvin Experiences a Surprise Side Effect

Missy Chauvin, our Action News reporter, was having a conversation with her amie Madeline, otherwise known as The Prophetess, regarding some minor health problems calling for a traiteur, a Cajun folk healer.  Just in passing, Missy commented that Dr. Williams, her OB-GYN, put her on Anafranil (clomipramine) to help her deal with her nerves.

Missy said, "This is embarrassing, Maddy.  But I think that a side effect of the new drug he gave me causes me to experience the Big O whenever I yawn!  Last night I yawned while Henry was doing the weather before the sports update and I'm afraid I was a bit loud and obvious.  However, the director complimented me on my ad-libbing to perk up interest.  When we don't have a hurricane threat, the weather report is just plain bo-ring!"

"Oh, my goodness, Missy," Madeline said  "That must be distressing.  Are you doing anything about it?"

"Well, I drink espresso before we go on camera.  I also attend City Council meetings and listen to Father Devereaux's sermons; but watching World Cup soccer seems to work best of all."



---------------------------------------------------------------------------
Over 30 years ago McLean and co-researchers reported an unusual side effect associated with clomipramine (Anafranil): about five percent of persons who use this drug, they report experiencing orgasms when they yawn!

Now clomipramine is an antidepressant and anti-OCD medication that has more general effects than the specific seroronin-reuptake inhibitors (SSRIs): it also affects norepinephrine, dopamine, and other neurotransmitter sites.  In a way, we can describe its effects as somewhat less specific.

Now a common undesirable side effect of antidepressants is decreased libido on the part of the user, including the commonly-used SSRIs.  However, SSRIs are preferred because they have fewer side effects.

However, for about five percent of clomipramine users, whenever they yawn, they experience an orgasm.  Some like this side effect!

.
McLean, J. D., Forsythe, R. G., and Kapkin, I. A.  Unusual side effects of clomipramine associated with yawning.   The Canadian Journal of Psychiatry / La Revue canadienne de psychiatrie, Vol 28(7), Nov 1983, 569-570.

12 comments:

Meredith said...

I have a boring job. And I think I have a case of the nerves.

Mike said...

Where's the drug for guys?!

Anonymous said...

Since many women have problems with orgasms, why wasn't this used as a sexual aid?

Sinner Bob said...

What a side effect!

MarkD60 said...

First I thought you were telling a joke. I'd love an orgasm when I yawn!

eViL pOp TaRt said...

Anon, vibrators have a higher success rate. As does foreplay.

Mark, this is like the joke, except in the joke sneezing was the Big O trigger!

Mike, most DIY.

Banana Oil said...

Doing the Meg Ryan routine might be embarrassing in some situations, hence it's not good it's related to yawning.

Does this happen to guys too?

beach lad said...

couldn't agree more about the world cup - this side effect seems to be the only interesting thing about it.

Cloudia said...

Cultivate your inner energies for fun, health, and...who needs a reason?!


ALOHA from Honolulu
ComfortSpiral
=^..^= <3

Bilbo said...

I wonder if this is covered by our health insurance?

Juliette said...

No rational entity should look a gift horse in the mouth. Extra orgasms are a good thing.

Bill Buchanan said...

Can guys get them too, or must they use the old-fashioned method?